Alert archive / Wisconsin / Gale Warnings in 2017

Gale Warning 15, NWS Milwaukee, WI

December 3, 2017

NWS Milwaukee, WI issued this gale warning at Dec 3, 2017, 1:51 PM CST. It took effect at Dec 4, 2017, 12:00 PM CST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 3, 2017, 1:51 PM CST (19:51 UTC)
In effect from
Dec 4, 2017, 12:00 PM CST
Expired
Dec 6, 2017, 6:00 AM CST
In force
42 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

317 
WHUS73 KMKX 031951
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CST SUN DEC 3 2017

...DANGEROUS STRONG WINDS EXPECTED TONIGHT THROUGH TUESDAY...

.AN INTENSIFYING LOW PRESSURE SYSTEM MOVING FROM THE CENTRAL
PLAINS, WILL REACH THE LAKE SUPERIOR AREA MONDAY NIGHT, BRINGING 
A PERIOD OF STRONG SOUTH WINDS FOLLOWED BY STRONG WEST WINDS. THE 
STRONG SOUTH WINDS CAN BE EXPECTED FROM TONIGHT THROUGH MONDAY 
EVENING WITH THE WINDS SHIFTING TO THE WEST IN THE WAKE OF A COLD 
FRONT LATER MONDAY EVENING AND REMAIN DANGEROUSLY STRONG INTO 
TUESDAY EVENING.

LMZ643>646-040400-
/O.EXT.KMKX.SC.Y.0105.171204T0400Z-171204T1800Z/
/O.UPG.KMKX.GL.A.0007.171204T2100Z-171206T0300Z/
/O.NEW.KMKX.GL.W.0015.171204T1800Z-171206T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
151 PM CST SUN DEC 3 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
NOON CST MONDAY...
...GALE WARNING IN EFFECT FROM NOON MONDAY TO 9 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM NOON MONDAY TO 9 PM CST
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM
THIS EVENING TO NOON CST MONDAY. THE GALE WATCH IS NO LONGER IN
EFFECT. 

* WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS TONIGHT AND MONDAY 
  MORNING, WITH GUSTS TO 30 KNOTS. SOUTH WINDS TO 30 KNOTS 
  MONDAY AFTERNOON BECOMING WEST MONDAY NIGHT...WITH GALE GUSTS 
  TO NEAR 40 KNOTS. WEST GALES CONTINUING TUESDAY. 

* WAVES: INCREASING TO 5 TO 7 FEET LATE TONIGHT INTO MONDAY. HIGH
  WAVES INTO TUESDAY...ESPECIALLY TOWARD THE OPEN WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR 
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES 
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR 
PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
11 follow-up statements
868 
WHUS73 KMKX 040322
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 PM CST SUN DEC 3 2017

...GUSTY WINDS DEVELOPING TONIGHT BECOMING GALE FORCE ON 
MONDAY...

.AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL
PLAINS INTO THE LAKE SUPERIOR AREA MONDAY NIGHT. THE STRENGTH OF
THIS SYSTEM WILL BRING A PERIOD OF STRONG GUSTY SOUTH WINDS TO 
LAKE MICHIGAN LATER TONIGHT INTO MONDAY MORNING. THE STRONG SOUTH 
WINDS WILL SHIFT TO THE WEST IN THE WAKE OF A COLD FRONT MONDAY 
EVENING AND REMAIN VERY STRONG INTO TUESDAY EVENING.

LMZ643>646-041130-
/O.CON.KMKX.SC.Y.0105.171204T0400Z-171204T1800Z/
/O.CON.KMKX.GL.W.0015.171204T1800Z-171206T0300Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
922 PM CST SUN DEC 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 9 PM CST
TUESDAY...

* WINDS: SOUTHEAST TO SOUTH INCREASING TO 15 TO 25 KNOTS TONIGHT 
  AND MONDAY MORNING, WITH GUSTS TO 30 KNOTS. SOUTH WINDS TO 30 
  KNOTS MONDAY AFTERNOON BECOMING WEST MONDAY NIGHT...WITH GALE 
  GUSTS TO NEAR 40 KNOTS. WEST GALES CONTINUING TUESDAY. 

* WAVES: INCREASING TO 5 TO 8 FEET LATE TONIGHT INTO MONDAY. HIGH
  WAVES INTO TUESDAY...ESPECIALLY TOWARD THE OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
303 
WHUS73 KMKX 040855
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 AM CST MON DEC 4 2017

...STRONG WINDS THIS MORNING BECOMING GALE FORCE THIS AFTERNOON...

.AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL
PLAINS INTO THE LAKE SUPERIOR AREA TODAY. THE STRENGTH OF THIS 
SYSTEM WILL BRING A PERIOD OF STRONG GUSTY SOUTH WINDS TO LAKE 
MICHIGAN TODAY INTO THIS EVENING. THE STRONG SOUTH WINDS WILL 
SHIFT TO THE WEST IN THE WAKE OF A COLD FRONT THIS EVENING AND 
REMAIN VERY STRONG THROUGH TUESDAY NIGHT.

LMZ643>646-041700-
/O.CON.KMKX.SC.Y.0105.000000T0000Z-171204T1800Z/
/O.EXT.KMKX.GL.W.0015.171204T1800Z-171206T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
255 AM CST MON DEC 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING NOW IN EFFECT FROM NOON TODAY TO 6 AM CST
WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM NOON TODAY TO 6 AM CST
WEDNESDAY. 

* WINDS: SOUTHEAST TO SOUTH 15 TO 25 KNOTS THIS MORNING, WITH
  GUSTS TO 30 KNOTS. SOUTH GALES TO 35 KNOTS THIS AFTERNOON
  BECOMING WEST TONIGHT...WITH GALE GUSTS TO NEAR 40 KNOTS. WEST 
  GALES CONTINUING THROUGH TUESDAY NIGHT. 

* WAVES: INCREASING TO 5 TO 8 FEET TODAY. WAVES DIMINISH TONIGHT
  UNDER STRONG WESTERLY FLOW WITH THE HIGHER WAVES TOWARD OPEN
  WATER.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
592 
WHUS73 KMKX 041546
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
946 AM CST MON DEC 4 2017

...STRONG WINDS THIS MORNING BECOMING GALE FORCE THIS AFTERNOON...

.AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE FROM THE CENTRAL
PLAINS INTO THE LAKE SUPERIOR AREA TODAY. THE STRENGTH OF THIS
SYSTEM WILL BRING A PERIOD OF STRONG GUSTY SOUTH WINDS TO LAKE
MICHIGAN TODAY INTO THIS EVENING. THE STRONG SOUTH WINDS WILL
SHIFT TO THE WEST IN THE WAKE OF A COLD FRONT THIS EVENING AND
REMAIN VERY STRONG THROUGH TUESDAY NIGHT.

LMZ643>646-050000-
/O.CON.KMKX.SC.Y.0105.000000T0000Z-171204T1800Z/
/O.CON.KMKX.GL.W.0015.171204T1800Z-171206T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
946 AM CST MON DEC 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS: SOUTH 15 TO 30 KNOTS. SOUTH GALES TO 35 KNOTS THIS 
  AFTERNOON BECOMING WEST TONIGHT...WITH GALE GUSTS TO NEAR 40 
  KNOTS. WEST GALES CONTINUING THROUGH TUESDAY NIGHT. 

* WAVES: INCREASING TO 5 TO 8 FEET TODAY. WAVES DIMINISH TONIGHT 
  UNDER STRONG WESTERLY FLOW WITH THE HIGHER WAVES TOWARD OPEN 
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
026 
WHUS73 KMKX 042101
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
301 PM CST MON DEC 4 2017

...STRONG SOUTHERLY WINDS TURN WESTERLY TONIGHT BECOMING GALE 
FORCE THIS AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE UPPER MIDWEST
TONIGHT. THE STRENGTH OF THIS SYSTEM WILL BRING STRONG GUSTY 
SOUTH WINDS TO LAKE MICHIGAN INTO THIS EVENING. THE STRONG SOUTH 
WINDS WILL SHIFT TO THE WEST IN THE WAKE OF A COLD FRONT THIS 
EVENING AND REMAIN VERY STRONG THROUGH TUESDAY NIGHT.

LMZ643>646-050515-
/O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
301 PM CST MON DEC 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS: SOUTH 15 TO 30 KNOTS. SOUTH GALES TO 35 KNOTS THIS 
  BECOMING WEST TONIGHT...WITH GALE GUSTS TO NEAR 40 KNOTS. WEST 
  GALES CONTINUING THROUGH TUESDAY NIGHT. 

* WAVES: 5 TO 8 FEET. WAVES DIMINISH TONIGHT UNDER STRONG 
  WESTERLY FLOW WITH THE HIGHER WAVES MOVING TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
588 
WHUS73 KMKX 050305
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 PM CST MON DEC 4 2017

...SOUTHERLY GALE FORCE WIND GUSTS TURNING WESTERLY LATE THIS 
EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE UPPER MIDWEST
TONIGHT. THE STRENGTH OF THIS SYSTEM WILL BRING STRONG GUSTY
SOUTH WINDS TO LAKE MICHIGAN INTO THIS EVENING. THE STRONG SOUTH
WINDS WILL SHIFT TO THE WEST IN THE WAKE OF A COLD FRONT LATE THIS
EVENING AND REMAIN STRONG THROUGH TUESDAY NIGHT.

LMZ643>646-051115-
/O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
905 PM CST MON DEC 4 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS: SOUTHERLY GALE FORCE WIND GUSTS TURNING WESTERLY LATE
  THIS EVENING. THE WESTERLY GALES WILL CONTINUE TUESDAY AND
  TUESDAY NIGHT. 
 
* WAVES: 4 TO 8 FEET FALLING TO 2 TO 4 FEET BY SUNRISE ON TUESDAY.
  HIGH WAVES CONTINUING OVER THE OPEN WATER. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.


&&

$$


WWW.WEATHER.GOV/MKX
871 
WHUS73 KMKX 050938
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
338 AM CST TUE DEC 5 2017

...VERY WINDY CONDITIONS TO CONTINUE TODAY...

.STRONG LOW PRESSURE OVER LAKE SUPERIOR WILL CONTINUE TO MOVE
NORTH INTO SOUTHERN CANADA TODAY. A SURGE OF COLD AIR IN ITS WAKE
AND A TIGHT PRESSURE GRADIENT WILL CONTINUE TO CAUSE VERY WINDY
CONDITIONS OVER LAKE MICHIGAN TODAY INTO TONIGHT. STRONG OFF SHORE
WINDS WILL CONTINUE...SLOWLY DECREASING TONIGHT INTO WEDNESDAY.

LMZ643>646-051745-
/O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
338 AM CST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS: WEST GALE FORCE WIND GUSTS TO 35 TO 45 KNOTS...SLOWLY
  SUBSIDING TONIGHT. 

* WAVES: 3 TO 6 FEET SUBSIDING TO 3 TO 4 FEET TONIGHT. HIGHEST 
  WAVES TOWARD THE OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
852 
WHUS73 KMKX 051522
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
922 AM CST TUE DEC 5 2017

...VERY WINDY CONDITIONS TO CONTINUE TODAY...

.STRONG LOW PRESSURE NORTH OF LAKE SUPERIOR WILL CONTINUE TO MOVE
NORTH THROUGH SOUTHERN CANADA TODAY. A SURGE OF COLD AIR IN ITS 
WAKE AND A TIGHT PRESSURE GRADIENT WILL CONTINUE TO CAUSE VERY 
WINDY CONDITIONS OVER LAKE MICHIGAN TODAY INTO TONIGHT. STRONG OFF
SHORE WINDS WILL CONTINUE...SLOWLY DECREASING TONIGHT INTO 
WEDNESDAY.

LMZ643>646-052330-
/O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
922 AM CST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS: WEST GALE FORCE WIND GUSTS TO 35 TO 45 KNOTS...SLOWLY 
  SUBSIDING TONIGHT. 

* WAVES: 3 TO 6 FEET SUBSIDING TO 3 TO 4 FEET TONIGHT. HIGHEST 
  WAVES TOWARD THE OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
260 
WHUS73 KMKX 052056
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CST TUE DEC 5 2017

...VERY WINDY CONDITIONS INTO TONIGHT...

.STRONG LOW PRESSURE NEAR JAMES BAY CANADA WILL CONTINUE TO CAUSE
VERY WINDY CONDITIONS OVER LAKE MICHIGAN INTO TONIGHT. STRONG OFF
SHORE WINDS WILL SLOWLY DECREASE LATE TONIGHT INTO WEDNESDAY.

LMZ643>646-060500-
/O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
256 PM CST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS: WEST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 40 
  KNOTS...SLOWLY SUBSIDING LATE TONIGHT. 

* WAVES: 3 TO 5 FEET SUBSIDING TO 3 TO 4 FEET TONIGHT. HIGHEST 
  WAVES TOWARD THE OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
221 
WHUS73 KMKX 060317
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
917 PM CST TUE DEC 5 2017

...WINDY CONDITIONS INTO TONIGHT...

.STRONG LOW PRESSURE NEAR JAMES BAY CANADA WILL CONTINUE TO CAUSE
VERY WINDY CONDITIONS OVER LAKE MICHIGAN THROUGH EARLY WEDNESDAY.
STRONG OFF SHORE WINDS WILL SLOWLY DECREASE ON WEDNESDAY.

LMZ643>646-061130-
/O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
917 PM CST TUE DEC 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WINDS: WEST WINDS TO 30 KNOTS WITH GALE FORCE GUSTS TO 40
  KNOTS...SLOWLY SUBSIDING EARLY WEDNESDAY. 

* WAVES: 3 TO 5 FEET SUBSIDING TO 3 TO 4 FEET EARLY WEDNESDAY. 
  HIGHEST WAVES TOWARD THE OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
144 
WHUS73 KMKX 060913
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
313 AM CST WED DEC 6 2017

...WINDS SLOWLY DIMINISHING...

.WEST TO SOUTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH BELOW
GALE WARNING LEVELS THROUGH THE EARLY MORNING. A FEW GUSTS TO 35
KNOTS ARE STILL POSSIBLE THROUGH 6 AM. GUSTY OFF SHORE WINDS WILL
CONTINUE THROUGH TONIGHT BUT REMAIN BELOW GALE FORCE. 

LMZ643>646-061200-
/O.CON.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
313 AM CST WED DEC 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS WITH A FEW GUSTS
  TO 35 KNOTS EARLY THIS MORNING.  

* WAVES: 2 TO 4 FEET...HIGHEST WAVES TOWARD THE OPEN WATER.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
179 
WHUS73 KMKX 061141
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
541 AM CST WED DEC 6 2017

...GUSTY WINDS TO CONTINUE THROUGH TONIGHT...

LMZ643>646-061945-
/O.EXP.KMKX.GL.W.0015.000000T0000Z-171206T1200Z/
/O.NEW.KMKX.SC.Y.0106.171206T1200Z-171207T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
541 AM CST WED DEC 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY...
...GALE WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST
THURSDAY. THE GALE WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

* WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS WITH A FEW GUSTS
  TO 30 KNOTS. THE WINDS WILL TURN TO THE NORTHWEST TONIGHT. 

* WAVES: MOSTLY 2 TO 4 FEET...HIGHEST WAVES TOWARD THE OPEN 
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 3, 11:04 AM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Dec 3, 11:04 AM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1104 AM CST Sun Dec 3 2017

.UPDATE...

Cirrus will spread across and thicken across southern Wisconsin
this afternoon.

&&

.AVIATION(18Z TAFS)...

VFR conditions are expected through at least 06z tonight. High
pressure over the ohio River valley at the beginning of the TAF
period will gradually slip off to the east with deepening low
pressure from the Central Plains to southern Minnesota.
Increasing south winds this afternoon and especially tonight into
Monday morning will bring a surge of moisture north into the area
late tonight and Monday. Rain will develop quickly across
southern Wisconsin after 06z tonight. We could see a few
thunderstorms as well with the moisture return. MVFR conditions
will likely begin overspreading the area after 09z Monday morning.

&&

.PREV DISCUSSION... (Issued 1023 AM CST Sun Dec 3 2017)

UPDATE...

Cirrus will spread across southern Wisconsin this afternoon.

MARINE...

Dangerous conditions will develop across Lake Michigan Monday
through Tuesday as a powerful low pressure system tracks from
eastern Nebraska/South Dakota to north of Lake Superior between
tonight and Tuesday morning. A small craft advisory goes into
effect later this evening, ramping up to gale force conditions
Monday afternoon into Tuesday evening, then diminishing back to
small craft conditions through Wednesday. The strongest winds will
occur Monday night in the wake of a strong cold front that will
sweep across the nearshore waters later Monday evening. Wind gusts
will approach 40kts at times. A gale watch is in effect starting
at 3 pm CST Monday.

PREV DISCUSSION... (Issued 448 AM CST Sun Dec 3 2017)

UPDATE...

No change to the forecast just issued. Temps continue to radiate
out early this morning with sensitivity to the usual low spots.

AVIATION(12Z TAFS)...

VFR conditions are expected through at least 06z Monday. High
pressure at the beginning of the TAF period will gradually slip
off to the east with deepening low pressure approaching the area
late in the TAF period. Increasing southerly winds later this
afternoon and especially tonight into Monday morning will bring a
surge of moisture north into the area tonight and Monday. Low
level wind shear will become a concern by 03z Monday and continue
into Monday morning. Rain will develop quickly across southern
Wisconsin after 06z Monday and continue through the remainder of
the TAF period. We could see a few thunderstorms as well with the
moisture return. MVFR conditions will likely begin overspreading
the area after 09z Monday, remaining low through Monday. However,
the far southeast may stay VFR through Monday morning in the warm
sector ahead the approaching cold front.

PREV DISCUSSION... (Issued 250 AM CST Sun Dec 3 2017)

SHORT TERM...

Today...Forecast confidence is high.

A surface high pressure ridge will be centered over southern
Wisconsin at sunrise, moving off to the east by this afternoon.
Calm winds early will become south to southeast and gradually
increase as a strengthening low pressure system approaches from
the west. Another very mild December day is in store for the area
with highs climbing into the lower and mid 50s under plenty of
sunshine into at least the early part of the afternoon.

Tonight through Monday...Forecast confidence is high:

Strengthening low pressure will approach tonight and move by to
the north Monday into Monday night. Southerly winds ahead of the
low will result in slowly warming temps tonight and well above
normal temps on Monday.

Showers will develop ahead of the low tonight, mainly after
midnight. Some thunder is possible with this round of showers into
Monday morning. Looks like a break in precip most places later
Monday morning into early afternoon, with more showers and a few
storms arriving along/ahead of the cold front Monday afternoon and
evening. Rain should wind down by late evening.

Winds are expected to be quite gusty Monday into Monday night.
It's a bit tricky nailing down higher gusty potential during the
day Monday given expected clouds and precip. The dry period prior
to the arrival of the front may provide of a period of good
enough mixing for some gusts of 35 to 40 mph. Winds could then
gust to around 45 mph Monday evening into Monday night, with more
mixing likely behind the cold front. May end up needing a Wind
Advisory for this period, most likely with the winds behind the
front, though not out of question ahead of the front.

LONG TERM...

Tuesday through Saturday...Forecast confidence is high:

A much colder pattern will arrive from Tuesday through the end of
the week. Multiple waves will bring reinforcing shots of colder
air through this period. The waves still look very lacking in
moisture, so kept the forecast dry for the most part. Wouldn't be
surprised by a few snowflakes or maybe a dusting as the waves
move through, but still not seeing anything significant in the
models.

AVIATION(09Z TAFS)...

VFR conditions are expected through at least 06z Monday. High
pressure at the beginning of the TAF period will gradually slip
off to the east with deepening low pressure approaching the area
late in the TAF period. Increasing southerly winds later this
afternoon and especially tonight into Monday morning will bring a
surge of moisture north into the area tonight and Monday. Rain
will develop quickly across southern Wisconsin after 06z Monday
and continue through the remainder of the TAF period. We could see
a few thunderstorms as well with the moisture return. MVFR
conditions will likely begin overspreading the area after 09z
Monday.

MARINE...

Dangerous conditions will develop across Lake Michigan Monday
through Tuesday as a powerful low pressure system tracks from
eastern Nebraska/South Dakota to north of Lake Superior between
tonight and Tuesday morning. A small craft advisory goes into
effect later this evening, ramping up to gale force conditions
Monday afternoon into Tuesday evening, then diminishing back to
small craft conditions through Wednesday. The strongest winds will
occur Monday night in the wake of a strong cold front that will
sweep across the nearshore waters later Monday evening. Wind gusts
will approach 40kts at times.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Watch from Monday afternoon through Tuesday evening for
     LMZ643>646.

     Small Craft Advisory from 10 PM this evening to 3 PM CST Monday
     for LMZ643>646.

&&

Update...Hentz
Today/Tonight and Aviation/Marine...DDV
Monday THROUGH Saturday...Davis
Hazardous weather outlook, Dec 3, 3:04 AM CST, 10 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
304 AM CST Sun Dec 3 2017

WIZ046-047-051-052-056>060-062>072-040915-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
304 AM CST Sun Dec 3 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms Monday. Gusty south winds are
expected Monday, becoming west and increasing behind a cold front
Monday evening and overnight. A Wind Advisory may be needed for
this period, most likely for Monday evening and overnight, though
gusts may approach advisory levels Monday afternoon as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-040915-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
304 AM CST Sun Dec 3 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for increasing south winds
beginning late this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The advisory continues into Monday afternoon when a Gale Watch
then goes into effect into Tuesday evening. Strong southerly winds
are expected ahead of a cold front Monday afternoon, becoming
westerly behind the front Monday evening into Tuesday.

There is a slight chance of thunderstorms late tonight into Monday
morning and a chance for thunderstorms late Monday afternoon into
the evening.

DDV

www.weather.gov/mkx

Nearby

Gale Warnings in Wisconsin, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.